Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 425, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 12, 2000, 5:29 AM CDT for Cotton County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 12, 2000, 5:29 AM CDT (10:29 UTC)
- Expired
- Sep 12, 2000, 6:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cotton County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1568 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2974 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 121030
SVROKC
OKC031-033-121100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
529 AM CDT TUE SEP 12 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHERN COMANCHE COUNTY IN SOUTHWEST OKLAHOMA
NORTHEAST COTTON COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 600 AM CDT
* AT 529 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
MILES EAST OF GERONIMO...MOVING EAST-SOUTHEAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE GERONIMO AND WALTERS
HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO NEAR 60
MPH ARE LIKELY.
LAT...LON 3456 9823 3452 9849 3428 9831 3434 9816
3449 9816What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:00 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 12, 3:00 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 AM CDT TUE SEP 12 2000 COLD FRONT CONT TO MAKE ITS WAY ACROSS STATE EARLY THIS MORNING. EXPECT FRONT TO PUSH THRU SE OK DURING THE EARLY TO MID MORNING TIME FAME. THIS WILL MEAN COOLER TEMPS FOR STATE TODAY...BUT ALSO WILL MARK THE END TO THE CHANCE FOR RAIN. WILL KEEP SOME LOW POPS GOING ACROSS THE SOUTH THROUGH THIS MORNING... OTHERWISE IT LOOKS LIKE MOST OF THE ACTIVITY WILL REMAIN TO OUR EAST TODAY AND THEN SOUTH OF THE AREA TONIGHT AND ON WEDNESDAY. ANOTHER OPPORTUNITY LOST. SFC HIGH SETTLES DOWN OVER AREA TONIGHT MAKING FOR A COOL MORNING TO START THE DAY ON WED. SOUTH WINDS DO RETURN TUES NIGHT AND ON WED FROM WEST TO EAST WITH NEAR NORMAL TEMPS ON WED. SHOULD SEE SLIGHT WARM UP ON THURSDAY BEFORE NEXT FRONT MAKE ITS WAY SOUTH INTO N OK BY LATE IN THE DAY. AT THIS TIME LOOKS AS IF THIS FRONT WILL MAKE ITS WAY ACROSS THE STATE THURSDAY NIGHT AND FRIDAY KNOCKING TEMPS BACK DOWN AGAIN...BUT MOISTURE WILL ONCE AGAIN BE LACKING AND PRECIP CHANCES LOOK MINIMAL. FCSTID = 30 OKC 85 60 85 64 / 0 0 0 0 HBR 86 59 86 64 / 0 0 0 0 SPS 88 60 87 @65 / 20 0 0 0 GAG 83 54 86 60 / 0 0 0 0 PNC 85 57 85 64 / 0 0 0 0 DUA 89 62 87 64 / 30 0 0 0 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:09 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 51 min |
| Sep 12, 10:48 AM CDT | Flash Flood Warning | OUN | Atoka | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.